Jump to content
CrazyBoards.org

Wanting to cut back on meds


Recommended Posts

Hi,

Before my lasts job geodon, lamictal, rozerem and trazadone served me well for many years.

After I started my last job all hell broke loose and we had to add seroquel and prolixin. I am on disability and not returning to the job. Since then We have cut the prolixin in half and the pdoc expects me to get off of it.

I am wondering if I will ever be able to drop the seroquel as I have gained weight. The biggest thing I fear is not being able to sleepmwithoutmthe seroquel.

Edited by Savannah
Link to comment
Share on other sites

I think it's really important to be clear on why you want to cut down on your meds, ie) side effects. It's also important to be relatively stable. I take it you are not wanting to remain on Seroquel because of the weight gain side effect. Have you tried exercising and eating properly?

 

Sleep is very important so if you could continue taking Seroquel but at a much lower dosage with your doctors approval that might be a compromise you could make to make sure you aren't sacrificing your sleeping patterns for losing weight. I use Seroquel for sleep and sometimes even half or a third of a 25mg tablet is enough to send me to sleep within an hour or so... but that's just me.

 

You have the ability to cope with this and use healthy sleep hygiene practices. If they don't work you can always take something to make sure you get a good night's sleep.

Link to comment
Share on other sites

My old tdoc said something like this (that made sense to me anyways), "If you are wanting to get off meds now right now and right this instant! It is a sign that you are acting impulsively and should try to stick it out a while longer. If you can wait, on the other hand, to see your pdoc later and want to have an honest discussion about cutting back on your meds, well that is a better sign that you aren't just being super impulsive (or something like that)."

 

I hope that makes sense.

 

I am losing weight on seroquel by exercising a lot more and that has helped keep my appetite at bay. I think I have lost around 10lbs. Which is major for me because I always seemed to gain weight no matter what.

 

I'm not saying that will work for you definitely, but it's worth a shot.

 

And I know I have to be on seroquel for psychosis, sleep, anxiety, mood, etc. It's not something I'm willing to give up right now so I have to work with it. It has made me more stable than I have been for a long time.

But this is a discussion that you and your pdoc need to have. He/she will know what is best to do.

Edited by Wonderful.Cheese
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...